Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 14, 2006, 10:13 PM EDT for Cass County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 10:13 PM EDT (02:13 UTC)
- Expired
- Apr 14, 2006, 10:39 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Cass County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 3:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 13.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:05 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 14, 7:05 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 PM EDT FRI APR 14 2006 .AVIATION... CONTINUE CONCERN IN THE NEAR TERM TAF FORECAST IS ONGOING CONVECTION OUT AHEAD OF AN APPROACHING COLD FRONT. BASED ON RADAR TRENDS AND ANALYSIS OF INSTABILITY PARAMETERS BELIEVE CONVECTION WILL STAY SOUTH OF SOUTH BEND. FORT WAYNE A LITTLE MORE CHALLENGING AS IT SHOULD BE ON NORTHERN EXTENT OF SHOWER AND THUNDERSTORM ACTIVITY. KEPT VCTC IN FORT WAYNE TAF FOR THIS REASON. COLD FRONT WILL SWEEP THROUGH LATER THIS EVENING QUICKLY BRINGING AN END TO THUNDERSTORM ACTIVITY. LARGE SCALE SUBSIDENCE AND DRY BOUNDARY LAYER CONDITIONS SHOULD PRECLUDE CUMULUS DEVELOPMENT DURING THE DAY SATURDAY AND RESULT IN MAINLY CLEAR SKIES THROUGH THE DAY. && .PREV DISCUSSION... SHORT TERM... TONIGHT AND SATURDAY PRIMARY FOCUS ON CONVECTIVE AND SEVERE WEATHER POTENTIAL THIS EVENING. UPSCALE CLUSTER OF SEVERE STORMS DEVELOPED QUICKLY ALONG THE WABASH RIVER VALLEY WITHIN THE PAST HOUR...MOST LIKELY IN AREA OF ENHANCED CONVERGENCE ALONG OLD OUTFLOW BOUNDARY WHICH HAS BEEN PROGRESSING SOUTH THROUGH THE CWA THIS AFTERNOON. THIS STORM WILL CONTINUE TO POSE A SEVERE THREAT NEXT HOUR WITH MAINLY HAIL AND ISOLATED WIND. OF GREATER CONCERN IS MESOSCALE TRENDS UPSTREAM. SPC MESOANALYSIS PAGE INDICATING MODERATE TO STRONG INSTABILITY OVER NORTH CENTRAL INDIANA...WITH THE CINH CONTINUING TO DECREASE. WATER VAPOR IMAGERY SHOWING WELL DEFINED MID LEVEL SHORTWAVE MOVING SE THROUGH WISCONSIN THIS AFTERNOON ALONG WITH A WEAK LOW LEVEL COLD FRONT IS PRODUCING ORGANIZED PRESSURE FALLS OVER WESTERN ILLINOIS. SUSPECT INCREASING LARGE SCALE SUPPORT FOR ASCENT COUPLED WITH THE ERASING OF CINH AND FAVORABLE DEEP LAYER SHEAR/INSTABILITY WILL LIKELY SUPPORT ADDITIONAL DEVELOPMENT BETWEEN 21Z AND 00Z JUST UPSTREAM OF CURRENT WATCH BOX OVER NE OR EAST CENTRAL ILLINOIS. IF IT DOES FORM...CONVECTION SHOULD PROPAGATE SE THROUGH THE CWA THROUGH THE EVENING. HAVE GONE WITH LIKELY POPS FOR THE EVENING WITHIN THE WATCH BOX...CHANCE POPS OVER THE NORTHERN ZONES. OVERNIGHT SURFACE COLD FRONT WILL DROP SE ACROSS THE CWA...LIKELY MODULATED BY CONVECTIVE COLD POOLS. THIS WILL END THREAT OF CONVECTION FROM NW TO SE OVERNIGHT. ON SATURDAY DRIER NE LOW LEVEL FLOW WILL AID IN REMOVING LOW LEVEL MOISTURE AND THUS CONVECTIVE THREAT. WILL CONTINUE WITH A DRY FORECAST. COOLER H85 TEMPS WILL KEEP HIGHS DOWN FROM TODAY...BUT STILL WELL ABOVE NORMAL WITH LOW 70S OVER MUCH OF THE CWA. LONG TERM... SATURDAY NIGHT THROUGH FRIDAY MAIN DIFFICULTY REMAINS W/WAVERING FNTL ZONE INADV OF EJECTING SW TROUGH ALG COAST OF SRN CA THIS AFTN. HWVR AS EVIDENCED TDA...OUTFLW BNDRY FM LAST NIGHTS CONVN CERTAINLY PLAYING HAVOC ON MODEL PLACEMENT AND SUBSEQUENT DVLPMNT. ATTM FAVOR GROSS SYNOPTIC DEPICTION OF THE NAM WHICH LIKE OTHER SOLUTIONS HAS SLOWED IT EWD EJECTION OF WRN SYS OUT OF THE PLAINS SUN AND WEAKER. THUS PREFER IS WWD POSITIONING W/CONVN SUN AFTN/EVE. GFS SOLUTION SERIOUSLY CONTAMINATED W/ITS SPURIOUS DVLPMNT ACRS IWX CWA THIS AFTN AND LIKELY NO BTR BEYOND. AS SUCH WILL ATTEMPT TO REFINE POP/WX GRIDS SUN AND SUN NIGHT. BEST CHC FOR RAINFALL APPEARS TO BE LT SAT NIGHT INTO EARLY SUN COINCIDING W/STG LL THETA-E ADVTN. TEMPS EVEN MORE PROBLEMATIC W/THERMAL RIDGING STILL INTACT OVERHEAD BUT TEMPERED BY EXTENSIVE CLD CVR AND PENCHANT FOR AT LEAST AM SHOWERS. THUS GOING NUMBERS IN LOW TO UPPER 60S STILL MATCHED W/LATEST GUIDANCE NUMBERS AND ACCEPTED. BEYOND THAT CONSIDERABLY UNCERTAINTY REMAINS W/YET ANOTHER STG SW POISED TO SHIFT SLOWLY EWD ACRS THE CONUS. YDA/S PLACEMENT/TIMING BASICALLY OUT THE DOOR W/00Z GUIDANCE DEPICTING A MORE AMPLIFIED HIGH LATITUDE BLOCK DVLPG ACRS THE US. THIS FAVORS THE SLOWER EWD PROGRESSION OF DEEP CLOSED LOW AND LATER TIMING INTO GREAT LAKES THU NIGHT/FRI AND ABT 24HRS LATER THEN SHOWN YDA. AS SUCH WILL CONT W/NO MENTION YET BUT DO NOTE A GOOD CHC FOR RAINFALL (BTR THEN LAST FEW DAYS) WILL MATERIALIZE AT SOME POINT LT NXT WEEK. TEMPS WILL CONT AOA SEASONABLE NORMS THROUGH THE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HITCHCOCK/BOGUTH LONG TERM...HOLSTEN
Hazardous weather outlook, Apr 14, 5:58 AM EDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EDT FRI APR 14 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-151000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM CDT FRI APR 14 2006 /558 AM EDT FRI APR 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT...ESPECIALLY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-151000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 558 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT.SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Apr 14, 9:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 3.5 S WOLCOTT 40.71N 87.04W
04/14/2006 M1.75 INCH WHITE IN TRAINED SPOTTERLocal storm report, Apr 14, 9:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
953 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL OSSIAN 40.88N 85.17W
04/14/2006 M0.75 INCH WELLS IN TRAINED SPOTTERLocal storm report, Apr 14, 9:58 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 5 WNW BROOKSTON 40.63N 86.95W
04/14/2006 M1.25 INCH WHITE IN TRAINED SPOTTERLocal storm report, Apr 14, 10:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1006 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL BURNETTSVILLE 40.76N 86.59W
04/14/2006 M1.75 INCH WHITE IN EMERGENCY MNGR
ON US24...NEAR THE WHITE AND CASS COUNTY LINELocal storm report, Apr 14, 10:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST WOLCOTT 40.76N 87.04W
04/14/2006 M60 MPH WHITE IN TRAINED SPOTTERLocal storm report, Apr 14, 10:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT FRI APR 14 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HAIL 3 W LOGANSPORT 40.75N 86.41W
04/14/2006 M1.75 INCH CASS IN LAW ENFORCEMENTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:17 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 34 min |
| Apr 14, 8:32 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski | 43 min |
| Apr 14, 8:56 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 34 min |
| Apr 14, 8:58 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 47 min |
| Apr 14, 9:03 PM EDT | Severe Thunderstorm Warning | IWX | Miami, Wabash | 57 min |
| Apr 14, 9:23 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 47 min |
| Apr 14, 9:35 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Whitley | 40 min |
| Apr 14, 9:37 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 38 min |
| Apr 14, 9:42 PM EDT | Tornado Warning | IWX | White | 27 min |
| Apr 14, 10:34 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 56 min |
| Apr 14, 11:04 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 26 min |
| Apr 14, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | Van Wert | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.